MAUDE Adverse Event Report: SIGNIFIER MEDICAL TECHNOLOGIES LIMITED SIGNIFIER MEDICAL EXCITE OSA; NEUROMUSCULAR TONGUE MUSCLE STIMULATOR FOR THE REDUCTION OF SNORING

SIGNIFIER MEDICAL TECHNOLOGIES LIMITED SIGNIFIER MEDICAL EXCITE OSA; NEUROMUSCULAR TONGUE MUSCLE STIMULATOR FOR THE REDUCTION OF SNORING
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Without notifying patients signifier medical changed its software so that the mouthpiece required for obstructive sleep apnea (osa) therapy expires at the end of 90 days.Each new mouthpiece purchased now expires 90 after first use.With the osa treatment device.Signifier medical replied to me via email that fda mandated them to make the device expire at the end of 90 days.Until made to expire, i used my initial mouthpiece supplied with the device safely for approximately 11 months.I did not suffer ill effects and the device worked the same as when new, i don't believe the fda mandated expiration of the mouthpiece after 90 days.This was done solely to sell additional mouthpieces in order to make more money.The signifier medical excite osa device was approved by the fda.It is not however, covered under medicare or insurance companies at present.Having to buy a new mouthpiece every 90 days will be a financial burden on many users.What i would like for the fda to do is reply with whether or not there is a requirement by the fda to make the mouthpiece expire at the end of 90 days.Fda safety report id # (b)(4).

Brand Name
SIGNIFIER MEDICAL EXCITE OSA
Common Device Name
NEUROMUSCULAR TONGUE MUSCLE STIMULATOR FOR THE REDUCTION OF SNORING
Manufacturer (Section D)
SIGNIFIER MEDICAL TECHNOLOGIES LIMITED
MDR Report Key13757448
Report NumberMW5108111
Device Sequence Number3837287
Product Code QNO
UDI-Device Identifier05060627480017
UDI-Public5060627480017
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/02/2022
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/11/2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANDROGEL 1% 5MG PACKET; ASPIRIN 81 MG; CLOPIDOGREL 75 MG; LOSARTAN 12.5 MG; ROSUVASTATIN 20 MG; SIGNIFIER MEDICAL EXCITE OSA SLEEP APNEA DEVICE; TADALFIL 5 MG
Patient Age77 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite